Brain zaps going away

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 11/20/2009 9:56 PM (GMT -7)   
Hi,
 
I have been going off of effexor and onto pristiq.  I have lowered my effexor dose substantially.  I have gone from 375mg a day to 75mg a day.  I have notice that the brain zaps are no more.  Which is wonderful.  You know that feeling that you can hear your eyes move. 
 
I just wondered if anybody else has had experience with these and if when they changed or stopped a medication if they have gone away as they have for me.  It is nice to be able to move your eyes without feeling and hearing them.
 
Hugs to all,
 
Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


Daisysmom
Regular Member


Date Joined Sep 2006
Total Posts : 168
   Posted 11/20/2009 11:41 PM (GMT -7)   
I hate the brain zaps! I wrote about this a few months ago here. I tapered off of generic Celexa with my doctor's OK. It took me much longer than I would have expected to feel all right. The brain zaps and very uneven moods were a big problem. I just had to tell myself that the problem was the side-effects of going off the medication and not my actual mental/emotional state and then I didn't over-react to the brain zaps and odd feelings. This information is not really well known to the doctors. I don't think they have any idea how hard it is to get off the medication.

I think I am doing OK now without the medication, but I see a couple of bumps in the road ahead and I think I might have to go back on it if some bad things happen that I think might happen (friend's serious illness, change in my job duties, etc.)

-- DM

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40584
   Posted 11/21/2009 9:24 AM (GMT -7)   
Hi DM,

Try to take these things in stride, one moment at a time. Try not to worry about them before they come to you. Or to anticipate the worst. I am sure you will handle things well. I am so happy that you are there for your friend, but take care of you first.

Best wishes to you,

Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18756
   Posted 11/22/2009 3:21 AM (GMT -7)   
i wish you well on the pristiq karen. i have been on meds -a long time ago when i noticed 'everything'. you get that when you are a dr.'s guniea pig!!! well one dr's, he had good intentions, yet also enjoyed his pen and script book too!!! jamie.
 
ps, back then i was a mess and didn't care, nowadays i am very saavy-and i know a lot more. esp medications. you get that being on the med merry-go-round!! jamie.
 
i wish you well karen, sorry for my editorial.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


Becky77
Veteran Member


Date Joined Dec 2005
Total Posts : 1768
   Posted 11/22/2009 10:08 AM (GMT -7)   
Oooh, I hate brain zaps. If I forget to take my Effexor, I get them later in the day. It's such a strange feeling. I was trying to explain it to a friend, but if you haven't felt it I don't think you understand what a unusual feeling it is.

I hope they continue to come less and less as you change medicines. Let us know how things are going!
Becky

31 yr old female-dx with Crohn's in '97 after emergency resection and appendectomy, 2nd resection '05, Bilateral pulmonary emboli 10/09
Currently on Humira, Omeprazole, Effexor, Seroquel, Calcium, Vit D, sublingual B12, Coumadin


THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18756
   Posted 11/22/2009 5:53 PM (GMT -7)   
keep positive karen!! jamie scool
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 11/22/2009 8:56 PM (GMT -7)   
I had terrible brain zaps with Effexor. When I came off it, they lasted for two weeks. Even now, like bar77, if I go more than a day without my Luvox, I get them. Ugh. You've got it just right too: you can hear your eyes move. Who would understand a sensation like that if they'd never experienced it?
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:25 AM (GMT -7)
There are a total of 2,733,999 posts in 301,165 threads.
View Active Threads


Who's Online
This forum has 151301 registered members. Please welcome our newest member, BrisaMeadows.
253 Guest(s), 10 Registered Member(s) are currently online.  Details
momto2boys, KMullen, don826, BrisaMeadows, wthj53, THE HAPPY TURTLE, Loutucky, Dr WHO, Stanislav, soynomore


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer